Methotrexate can cause hair loss. But, with Lupus, hair loss is most commonly caused by lesions in the scalp. Do you have scalp lesions? If not, here is some information about hair loss from Methotrexate. Hair loss from this medication is typically secondary to what is called telogen effluvium. This type of hair loss occurs when some stress, such as a medication, causes the hair roots to be pushed prematurely into a resting state, called telogen. Abrupt hair loss throughout the scalp is usually noticed after two or more months from the time the stress (medication) was started.
Once the medication is tapered or stopped, the shedding will gradually resolve in about 6-9 months. You can ask for a referral to a dermatologist to make sure that there is not some other reason for the hair loss such as: iron deficiency; lupus Lesions; or thyroid disease.
There is no specific treatment for the hair loss that occurs secondary to methotrexate except for discontinuing the drug. However, some have said that taking leukovorin (folinic acid) 8-12 hours after methotrexate may decrease the potential for hair loss without affecting the efficacy of the drug.
I hope that I've answered your question. Please let me know if you need anything further!
Peace and Blessings
Look For The Good and Praise It!